3-consecutive edge coloring of a graph

Bujtás, Csilla and Sampathkumar, E. and Tuza, Z. and Dominic, C. and Pushpalatha, L. (2012) 3-consecutive edge coloring of a graph. Discrete Mathematics, 312 (3). 561 - 573. ISSN 1872-681X

[img] Text (Ful Text)
3-consecutive edge coloring of a graphv.pdf - Published Version
Restricted to Registered users only

Download (308kB) | Request a copy
Official URL: https://doi.org/10.1016/j.disc.2011.04.006


Three edges e1, e2 and e3 in a graph G are consecutive if they form a path (in this order) or a cycle of length 3. The 3-consecutive edge coloring number ψ3c′(G) of G is the maximum number of colors permitted in a coloring of the edges of G such that if e1, e2 and e3 are consecutive edges in G, then e1 or e3 receives the color of e2. Here we initiate the study of ψ3c′(G). A close relation between 3-consecutive edge colorings and a certain kind of vertex cut is pointed out, and general bounds on ψ3c′ are given in terms of other graph invariants. Algorithmically, the distinction between ψ3c′=1 and ψ3c′=2 is proved to be intractable, while efficient algorithms are designed for some particular graph classes.

Item Type: Article
Additional Information: Combinatorics 2010: International Conference Dedicated to the Memory of Adriano Barlotti
Uncontrolled Keywords: 3-consecutive edge coloring, Strongly independent edge coloring, Stable cutset, Stable -separator
Subjects: E Mathematical Science > Mathematics
Divisions: Department of > Mathematics
Depositing User: C Swapna Library Assistant
Date Deposited: 23 Jul 2019 06:19
Last Modified: 21 Jun 2022 09:36
URI: http://eprints.uni-mysore.ac.in/id/eprint/5461

Actions (login required)

View Item View Item